My husband's dose is 80mg three times per day for chronic back pain. He has developed severe peripheral edema and have had multiple test. Kidney doctor he was referred to completed 24hr urine and no protein was evident. No ones can figure out this edema, but I found online that between !% and 5% of people who take OxyContin have this side effect. The doctors have not mentioned this as a potential cause. His history includes peripheral vascular disease, they have covered that area but say it is not related to this edema.
8 Nov 2011
I don't know why it happens or anything that might cause the edema, but I experienced the same thing. I went to the pharmacy and bought thigh high anti-embolic hose, wore them night and day, kept my feet elevated at all times and it went away. This is not the first time that I had edema related to oxycontin. I guess unless someone does some research, we might never know. Anyway ... try the thigh highs. Hope my suggestion helps some.
- OxyContin Information for Consumers
- OxyContin Information for Healthcare Professionals (includes dosage details)
- Side Effects of OxyContin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
What should I be most concerned about? I hear that there is a high potential for severe side effects related to Oxycontin if the patient stops taking ...
2 answers • 3 May 2010
... and Arthritis and several bulging and herniated disks with edema on the spinal cord and my Doctor added Fibromyalgia to the mix... previous ...
3 answers • 15 Feb 2011
Edema in hands, feet from Suboxone. How to treat?
2 answers • 3 Sep 2011
I have been taking Tekturna HCT 150/25 for the last 4 months. Previously on Triamterene HCTZ. Have had increasing peripheral edema (swelling) in my ...
1 answer • 24 Apr 2012
... feet/ankles-muscle spasms, and tingling/pins&needles/prickly sensations all over my body, especially my arms and legs. It's been 5 weeks ...
2 answers • 14 Jun 2014